Increased sensitivity to sunlight?

Firstly I'd like to say "hi" - I am new to the site today.

I was wondering if anyone else seems to be having any issues with sensitivity to sunlight? I was diagnosed with PBC last year and have been on urso since September. I am also currently taking an antibiotic (erythromycin) for a skin condition.

I was enjoying the lovely weather last weekend but being sensible and wearing sunscreen. However, for the first time ever I developed prickly heat on my forearms and also there are a few areas on my legs, stomach and feet where I got some colour which developed a weird rash a few days later - very small red dots like pinpricks but not itchy or raised.

I am concerned about it especially as this was only in Scotland and I am intending to go abroad in the summer! The prickly heat was the worst as it was insanely hot and itchy. The prickly heat cleared up within a few days but the rash is still there nearly a week later. I have made an appointment to see my doctor but it's not til next week so any advice or help in the meantime would be much appreciated.

Thanks

7 Replies

oldestnewest
  • RockPrincess,

    The website I found warns people taking Erythromycin to "Stay out of the sun as you will sunburn more easily." Also, a rash may indicate you are allergic to this drug, a rash is how I found out I was allergic to Penicillin. The website is:

    drugs.com/erythromycin.html

    Hope this helps.....

  • When i go out in the sun my skin gets really itchy on the top part of my chest and eventually my skin goes lumpy. From a distance they can be mistaken for blisters as thats what they look like. I only have to be in the sun for a few minutes before the itching gets really bad. I never had any problems going out in the sun until about 2yrs ago. I wasnt diagnosed with PBC until sept 2011 but i think i could of had it long before then because ive had red blotchy hands for over 6yrs (this is 1 of the symptoms of PBC). My pharmacist said to take antihistamines before i go out in the sun so i will try that and see what happens.

  • If I get prickly heat or hives I have been using anthisan cream as antihistamines ( piriton) knocks me out and I can sleep enough.

  • Hi Rockprincess i was diganoised in March this year and i started getting prickly heat some years ago but at that stage didnt think i was any think to do with my liver but now think it is. I always take antihistamines in the summer but they dont make any difference to me. So getting ready for my summer holidy in the sun so will sit in the shade a bit more.xx

  • When my son was in his early teens he was given 'Roacatain' for his acne and I remember the consultant telling me to be careful in the sunlight as the skin would be more sensitive. Maybe ask your doctor about the adverse reaction/symptoms you are experiencing. Hope you get it sorted. Take care. x

  • Thanks for the advice everyone. Seeing the doc today so hopefully will be able to get some advice from her too. It's annoying that none of the leaflets I've had with the erythromycin tell you that you should stay out of sunlight!

  • RockPrincess - Welcome -:)

    Have you been on Prednisone at all? With it they say to be very careful in the sun.

    Also, I have heard that we have be careful of what we put/use on our skin - it can go thru the skin and be absorbed to the liver. (?) If so, you could be having a reaction to something external. Just a tho't.

You may also like...